Correspondance de Howe explicite  : paires duales de type II  [ Explicit Howe correspondence: dual pairs of type II ]
Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 41 (2008) no. 5, p. 717-741

In this article, we give a new method for proving Howe correspondence in the case of dual pairs of type GL n , GL m over a non-Archimedean locally compact field F. The proof consists in combining a study on Kudla’s filtration [11] with the results of [13] about the irreducibility of a parabolically induced representation. The proof is valid for F of any characteristic and allows us to make the correspondence explicit in terms of Langlands parameters. Hence it generalizes the results of [20] and answers completely all questions studied in [15] and [16] for dual pairs of type II.

Dans cet article, nous proposons une nouvelle méthode pour démontrer la bijectivité de la correspondance de Howe pour les paires duales du type GL n , GL m sur un corps F localement compact non archimédien. La preuve est basée sur une étude soigneuse de la filtration de Kudla [11] ainsi que sur les résultats de [13] à propos de l’irréductibilité d’une représentation induite parabolique. Elle est valable pour F de caractéristique quelconque et nous permet d’expliciter la bijection en termes des paramètres de Langlands. Elle généralise donc les résultats de [20] et répond totalement aux questions étudiées dans [15] et [16] pour les paires duales de type II.

DOI : https://doi.org/10.24033/asens.2080
Classification:  11F27,  22E50
Keywords: representations of p-adic groups, Howe correspondence, theta correspondence
@article{ASENS_2008_4_41_5_717_0,
     author = {M\'\i nguez, Alberto},
     title = {Correspondance de Howe explicite~ : paires duales de type II},
     journal = {Annales scientifiques de l'\'Ecole Normale Sup\'erieure},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {4e s{\'e}rie, 41},
     number = {5},
     year = {2008},
     pages = {717-741},
     doi = {10.24033/asens.2080},
     zbl = {1220.22014},
     mrnumber = {2504432},
     language = {fr},
     url = {http://www.numdam.org/item/ASENS_2008_4_41_5_717_0}
}
Mínguez, Alberto. Correspondance de Howe explicite  : paires duales de type II. Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 41 (2008) no. 5, pp. 717-741. doi : 10.24033/asens.2080. http://www.numdam.org/item/ASENS_2008_4_41_5_717_0/

[1] I. N. Bernšteĭn, Representations of p-adic groups, Notes by K.E. Rumelhart, Harvard Univ., 1992.

[2] I. N. Bernšteĭn & A. V. Zelevinskiĭ, Representations of the group GL (n,F), where F is a local non-Archimedean field, Uspehi Mat. Nauk 31 (1976), 5-70. | Zbl 0342.43017

[3] N. Bourbaki, Algèbre, Chapitre 2, Hermann, Paris, 1970.

[4] C. J. Bushnell, Representations of reductive p-adic groups : localization of Hecke algebras and applications, J. London Math. Soc. 63 (2001), 364-386. | MR 1810135 | Zbl 1017.22011

[5] W. Casselman, Introduction to the theory of admissible representations of p-adic reductive groups, preprint http://www.math.ubc.ca/~cass/research.html.

[6] R. Godement & H. Jacquet, Zeta functions of simple algebras, Lecture Notes in Math., Vol. 260, Springer, 1972. | Zbl 0244.12011

[7] M. Harris, S. S. Kudla & W. J. Sweet, Theta dichotomy for unitary groups, J. Amer. Math. Soc. 9 (1996), 941-1004. | Zbl 0870.11026

[8] M. Harris & R. Taylor, The geometry and cohomology of some simple Shimura varieties, Annals of Mathematics Studies 151, Princeton University Press, 2001. | Zbl 1036.11027

[9] G. Henniart, Une preuve simple des conjectures de Langlands pour GL (n) sur un corps p-adique, Invent. Math. 139 (2000), 439-455. | MR 1738446 | Zbl 1048.11092

[10] S. S. Kudla, Notes on the local theta correspondence, in Lectures notes from the European School on Group Theory, Schloß Hirschberg, Germany, 1966. | Zbl 0583.22010

[11] S. S. Kudla, On the local theta-correspondence, Invent. Math. 83 (1986), 229-255. | MR 818351 | Zbl 0583.22010

[12] A. Mínguez, Correspondance de Howe l-modulaire : paires duales de type II, Thèse, Université d'Orsay, 2006.

[13] A. Mínguez, Sur l'irréductibilité d'une induite parabolique, preprint à paraître dans J. reine angew. Math.. | Zbl 1172.22008

[14] C. Mœglin, M.-F. Vignéras & J.-L. Waldspurger, Correspondances de Howe sur un corps p-adique, Lecture Notes in Math. 1291, Springer, 1987. | Zbl 0642.22002

[15] G. Muić, Howe correspondence for discrete series representations ; the case of ( Sp (n),O(V)), J. reine angew. Math. 567 (2004), 99-150. | MR 2038306 | Zbl 1037.22037

[16] G. Muić, Theta lifts of tempered representations for dual pairs Sp(2n),O(V), à paraître dans Canad. J. Math.. | MR 2462449 | Zbl 1155.22012

[17] A. J. Silberger, The Langlands quotient theorem for p-adic groups, Math. Ann. 236 (1978), 95-104. | MR 507262 | Zbl 0362.20029

[18] M. Tadić, Induced representations of GL (n,A) for p-adic division algebras, J. reine angew. Math. 405 (1990), 48-77. | MR 1040995 | Zbl 0684.22008

[19] J.-L. Waldspurger, Démonstration d’une conjecture de dualité de Howe dans le cas p-adique, p2, in Festschrift in honor of I. I. Piatetski-Shapiro on the occasion of his sixtieth birthday, Israel Math. Conf. Proc. 2, Weizmann, 1990, 267-324. | MR 1159105 | Zbl 0722.22009

[20] T. Watanabe, The local theta correspondence of irreducible type 2 dual reductive pairs, Tohoku Math. J. 47 (1995), 521-540. | MR 1359725 | Zbl 0842.11023

[21] A. V. Zelevinsky, Induced representations of reductive p-adic groups. II. On irreducible representations of GL (n), Ann. Sci. École Norm. Sup. 13 (1980), 165-210. | Numdam | MR 584084 | Zbl 0441.22014